MAUDE Adverse Event Report: COOK INC SINGLE LUMEN PRESSURE MONITORING SET; DQY CATHETER, PERCUTANEOUS

COOK INC SINGLE LUMEN PRESSURE MONITORING SET; DQY CATHETER, PERCUTANEOUS
Model Number G02061
Medical Device Problem Codes Break (1069); Crack (1135); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
G4 - pma/510(k) #: preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the hub of a single lumen pressure monitoring set cracked and leaked.The device was placed in the patient on 02oct2023 for use as a peripherally inserted central catheter (picc).Five days later, it was discovered the hub rotated and kinked which resulted in cracks and leakage; the catheter was removed on (b)(6) 2023.The patient required transport from the neonatal intensive care unit (nicu) to interventional radiology (ir) for device replacement.In the meantime, peripheral intravenous lines (ivs) were established.The patient had difficult vasculature to access, and the ivs lasted no more than 12 hours.Therefore, the patient experienced multiple lost access sites and required multiple ivs which was not ideal for the patient¿s status.A new catheter from a single lumen pressure monitoring set was placed on (b)(6) 2023 in ir.The same failure was experienced, and the catheter was subsequently removed on (b)(6) 2023.No other adverse effects were reported for this incident.This report captures the event with the second catheter placed on (b)(6) 2023.The first catheter placed on (b)(6) 2023 is captured under patient identifier (b)(6).
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received.It was clarified that the catheter removed on (b)(6) 2023 also required replacement.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Correction: h6 (annex a).Investigation ¿ evaluation: it was reported that the hub of a single lumen pressure monitoring set cracked and leaked.The device was placed in the patient on (b)(6) 2023 for use as a peripherally inserted central catheter (picc).Five days later, it was discovered the hub rotated and kinked which resulted in cracks and leakage; the catheter was removed on (b)(6) 2023.The patient required transport from the neonatal intensive care unit (nicu) to interventional radiology (ir) for device replacement.In the meantime, peripheral intravenous lines (ivs) were established.The patient had difficult vasculature to access, and the ivs lasted no more than 12 hours.Therefore, the patient experienced multiple lost access sites and required multiple ivs which was not ideal for the patient¿s status.A new catheter from a single lumen pressure monitoring set was placed on (b)(6) 2023 in ir.The same failure was experienced, and the catheter was subsequently removed and replaced on (b)(6) 2023.No other adverse effects were reported for this incident.This assessment captures the event with the second catheter placed on (b)(6) 2023.The first catheter placed on (b)(6) 2023 is captured under patient identifier (b)(6).Reviews of documentation including the complaint history, device history record (dhr), instructions for use (ifu), and quality control (qc) procedures for the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot and related subassembly lots revealed no recorded non-conformances relevant to the failure mode.A complaint history search did not identify any other events associated with the reported device lot.Based on the available information, cook was not able to find evidence the product was manufactured out of specification.There is no evidence of nonconforming product in house or in the field.Cook also reviewed product labeling.This product is supplied with an instructions for use (ifu) pamphlet, c_t_ulmbh_rev7.Warnings: do not power inject contrast medium through catheter.Catheter rupture may result.Use of 10 ml or larger syringe will reduce the risk of catheter rupture.Precautions: do not cut, trim or modify catheter or components prior to placement or intraoperatively.Catheter should not be used for long-term indwelling applications.Select puncture site and length of catheter needed by assessing patient anatomy and condition.Use of ecg, ultrasound and/or fluoroscopy is suggested for accurate catheter placement.Product recommendations: the catheter size should be as small as the use will allow.Suggested catheter maintenance: catheter entry site must be prepared and maintained in a manner consistent with standard procedure for central venous catheterization.After catheter is placed and prior to use, tip position and lumen patency should be confirmed by free aspiration of venous blood.If blood is not freely aspirated, physician should immediately reevaluate catheter tip position.How supplied: upon removal form package, inspect the product to ensure no damage has occurred.Based on the available information, no product returned, and the results of the investigation, cook concludes this event to be component failure unrelated to manufacturing deficiencies.It is unknown how ancillary devices, such as needle-less adapters and infusion tubing, were attached to the catheter hubs.It is possible that unintended excessive force was applied when removing and attaching ancillary devices, though this possibility cannot be confirmed.It is unknown what medications were being infused through the line.Some medications are viscous and could make removal of ancillary devices from the hub more difficult which could have contributed to the reported failure; however, this possibility cannot be confirmed.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.**udi related data quality updates only** this report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
SINGLE LUMEN PRESSURE MONITORING SET
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18094156
Report Number1820334-2023-01523
Device Sequence Number14983313
Product Code DQY
UDI-Device Identifier00827002020610
UDI-Public(01)00827002020610(17)250111(10)14466351
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/11/2025
Device Model NumberG02061
Device Catalogue NumberC-PMS-301J
Device Lot Number14466351
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/25/2023
Supplement Date Received by Manufacturer11/16/2023
06/18/2024
08/05/2024
Initial Report FDA Received Date11/08/2023
Supplement Report FDA Received Date12/05/2023
07/02/2024
08/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 MO
Patient SexUnknown